Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Are there any side effects of long term parit and meva C?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
I have been having Parit and Meva C for the last 4 months. My doc had advised these medicines to me as I was having blood in my stool and he said it was mainly because of stress. Since I'm having these medicines for a long time, I wanted to know if there are any side effects?
Posted Sun, 2 Dec 2012 in Medicines and Side Effects
Answered by Dr. Das Arindam 33 minutes later
Thank you for your query.

Firstly, from your history, it can be said that you were suffering from irritable bowel syndrome. For that reason, you were given these drugs.

Parit contains rabeprazole. It is a proton pump inhibitor. By this mechanism, it decreases the acidity. It has no major side effect. The most common side effects of this drug are gastrointestinal disturbances, headache, and rash due to hypersensitivity.

Mega-C contains mebeverine and chlordiazepoxide. These are antispasmodic agents. Among these, mebeverine does not have any major side effects. It causes rash due to hypersensitivity, gastrointestinal disturbances. But chlordiazepoxide, on long run has some bad side effects like dependency, gastrointestinal disturbances, headache, etc.

It is 4 months you are taking these drugs.

I think you should consult with a gastroenterologist for a thorough clinical examination, ordering investigation like endoscopy if required, and for further management according to your disease condition.

So, overall, except the chlordiazepoxide, the other drugs which you are taking does not have any major side effect.

Hope this information suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor